Alert archive / California / Wind Advisories in 2007
Wind Advisory 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 9, 2007, 3:23 PM PDT for Inyo County, California. It took effect at Oct 10, 2007, 1:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2007, 3:23 PM PDT (22:23 UTC)
- In effect from
- Oct 10, 2007, 1:00 AM PDT
- Expired
- Oct 10, 2007, 12:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5091 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 092223 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 323 PM PDT TUE OCT 9 2007 ...A STRONG LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN AND CENTRAL CALIFORNIA TONIGHT WILL BRING THE POTENTIAL FOR STRONG SOUTHWEST WINDS TO THE SOUTHERN SIERRA...THE WHITE MOUNTAINS...AND THE OWENS VALLEY TONIGHT AND EARLY WEDNESDAY. CAZ520-092330- /O.CAN.KVEF.HW.A.0012.071010T0800Z-071010T1700Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE 323 PM PDT TUE OCT 9 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE HIGH WIND WATCH FOR THE OWENS VALLEY. ALTHOUGH STRONG WESTERLY WINDS ARE STILL EXPECTED AT ELEVATIONS ABOVE 5000 FT...WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS ACROSS THE OWENS VALLEY...WITH THE EXCEPTION OF SOME VERY LOCALIZED AREAS OF STRONGER WINDS IN CANYON OPENINGS ALONG THE WEST SIDE OF THE OWENS VALLEY. $$ KENNEDY CAZ519-521-101100- /O.UPG.KVEF.HW.A.0012.071010T0800Z-071010T1700Z/ /O.NEW.KVEF.WI.Y.0034.071010T0800Z-071010T1900Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 323 PM PDT TUE OCT 9 2007 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 12 PM PDT WEDNESDAY FOR THE EASTERN SIERRA SLOPES AND WHITE MOUNTAINS OF INYO COUNTY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 12 PM PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWEST WINDS WILL DEVELOP OVER THE RIDGE TOPS OVERNIGHT AND PERSIST THROUGH WEDNESDAY MORNING...WITH GUSTS OVER 65 MPH POSSIBLE. THESE WINDS WILL THEN DIMINISH DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KENNEDY
2 follow-up statements
000 WWUS75 KVEF 101026 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 326 AM PDT WED OCT 10 2007 ...A STRONG LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN AND CENTRAL CALIFORNIA WILL BRING THE POTENTIAL FOR STRONG SOUTHWEST WINDS TO THE SOUTHERN SIERRA...THE WHITE MOUNTAINS...AND THE OWENS VALLEY TONIGHT AND EARLY WEDNESDAY. CAZ519-521-101830- /O.CON.KVEF.WI.Y.0034.000000T0000Z-071010T1900Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 326 AM PDT WED OCT 10 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY FOR THE EASTERN SIERRA SLOPES AND THE WHITE MOUNTAINS OF INYO COUNTY. STRONG SOUTHWEST WINDS ARE LIKELY OVER THE RIDGE TOPS THROUGH THIS MORNING WITH GUSTS AROUND 65 MPH POSSIBLE. THESE WINDS WILL THEN RAPIDLY DIMINISH DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 101920 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1220 PM PDT WED OCT 10 2007 CAZ519-521-102030- /O.EXP.KVEF.WI.Y.0034.000000T0000Z-071010T1900Z/ EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1220 PM PDT WED OCT 10 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG WEST TO SOUTHWEST WINDS WHICH WERE EXPECTED OVER THE EAST SLOPES OF THE SIERRA NEVER REALLY MATERIALIZED THIS MORNING. SOME GUSTS AROUND 40 MPH WERE RECORDED BUT MOST AREAS ONLY SAW GUSTS TO 35 MPH. THE THREAT OF WINDS REACHING ADVISORY CRITERIA TODAY IS MINIMAL AND THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 9, 9:30 AM PDT, 5 hours 53 minutes earlier.
Area forecast discussion, Oct 9, 9:30 AM PDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT TUE OCT 9 2007 .SYNOPSIS...HIGH PRESSURE OVER THE AREA WILL ALLOW FOR THE WARMING TREND TO CONTINUE TODAY. A PACIFIC NORTHWEST STORM WILL PUSH ACROSS THE SOUTHERN SIERRA LATE TONIGHT AND INTO NORTHERN NEVADA ON WEDNESDAY...BRINGING THE POSSIBILITY OF WARNING LEVEL WINDS ACROSS INYO COUNTY ZONES...AND LOCALLY BREEZY BUT CONTINUED DRY CONDITIONS ELSEWHERE. && .UPDATE...BASED ON 12Z MODELS SO FAR...INHERITED PACKAGE LOOKS GOOD. NO UPDATE WILL BE MADE THIS MORNING. HIGH WINDS ARE STILL EXPECTED ACROSS INYO COUNTY ZONES LATE TONIGHT AND TOMORROW MORNING...AND THE WATCH WILL BE REPLACED BY EITHER A WARNING OR ADVISORY WITH THE AFTERNOON PACKAGE. && .AVIATION...FOR MCCARRAN...MAINLY CLEAR SKIES TODAY. EAST TO SOUTHEAST WINDS UNDER 10 KTS INTO EARLY AFTERNOON WILL BECOME SOUTH AROUND 10 KNOTS BY MID AFTERNOON. SOUTHWEST WINDS UNDER 10 KNOTS ARE EXPECTED TONIGHT. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MAINLY CLEAR SKIES WITH LIGHT WINDS THROUGH THE MORNING. SOUTHERLY WINDS WILL DEVELOP IN THE AFTERNOON WITH HEATING AND GUSTS BETWEEN 20 AND 25 KNOTS ARE EXPECTED AT BIH AND DRA. && .PREV DISCUSSION FROM 930 AM PDT TUE OCT 9 2007...A WEAK CIRCULATION AS SEEN ON WATER VAPOR OVER NORTHERN BAJA CAUSING SOME HIGH LEVEL MOISTURE TO DRIFT NORTHEAST IN SOUTHWEST FLOW ALOFT...BUT OVERALL EXPECTED SUNNY SKIES ACROSS THE CWA TODAY. NEXT SHORT WAVE TROUGH WITH CENTER CURRENTLY NEAR 44N/134W TO SHIFT INTO NORTHWEST NEVADA OVERNIGHT WITH INCREASED SOUTHWEST GRADIENTS INTO THE SOUTHERN SIERRA BY 12Z WED. MAIN CONCERN FROM THIS SYSTEM WILL BE THE POSSIBILITY OF STRONG WINDS OVER THE SOUTHERN SIERRA CREST AND DOWNSLOPE WINDS INTO THE OWENS VALLEY. WILL CONTINUE WITH THE HIGH WIND WATCH FOR LATE TONIGHT INTO WEDNESDAY FOR THIS AREA. REMAINDER OF THE CWA WILL SEE LOCALLY BREEZY CONDITIONS ON WEDNESDAY AS TROUGH SHIFTS ACROSS THE NORTHERN PORTION OF THE CWA...BUT LITTLE ELSE AS MAIN ENERGY REMAINS WELL NORTH OF THE AREA. BY LATE WEDNESDAY INTO THURSDAY SOUTHWEST FLOW ALOFT RETURNS AND REMAINS ACROSS THE AREA INTO THE LONG TERM. EVEN WITH THE TROUGH PASSING TO THE NORTH ON WEDNESDAY...LITTLE CHANGE EXPECTED IN HEIGHTS/THICKNESS. THUS TEMPERATURES TO RISE A FEW MORE DEGREES TODAY AHEAD OF THE SYSTEM AND THEN BE FAIRLY CONSTANT BOTH WEDNESDAY AND THURSDAY...WITH MOST READINGS BEING NEAR NORMAL. .LONG TERM...ACTIVE PATTERN CONTINUES TO BE IN THE CARDS FOR OUR AREA FROM SATURDAY INTO THE MIDDLE OF NEXT WEEK. MODELS REMAIN IN GOOD AGREEMENT THAT A SYSTEM CURRENTLY SOUTH OF THE ALEUTIANS WILL MOVE INTO THE ROCKIES STARTING FRIDAY AS AN ASSOCIATED TROUGH SWINGS INTO NEVADA. SHOWERS ARE STILL EXPECTED TO BE CONFINED TO FAR NORTHERN PORTIONS OF THE CWA SO WIND WILL REMAIN THE BIG IMPACT FOR THE AREA. THINKING IS THAT THE POSITION OF THE TROUGH WILL BRING THE BEST WINDS TO THE SOUTHERN THIRD OF THE CWA WHERE A JET MAX OF AROUND 100 KTS WILL BE LOCATED. THERMAL GRADIENT AT 700 MB STILL REMAINS AROUND 10 DEGREES BETWEEN KLAS AND MEDFORD ON THE EUROPEAN WHICH WOULD GIVE US THE POTENTIAL FOR GUSTS TO AROUND 30KTS AT KLAS. TEMPERATURES BY SATURDAY WILL COOL AROUND 10 DEGREES FROM HIGHS ON THURSDAY AS THE TROUGH PASSES AND SWITCH OVER TO THE NORTHWEST. MEN AND MEX NUMBERS STILL SEEM TOO WARM FOR HIGHS SO WENT WITH VALUES BELOW GUIDANCE. CONDITIONS WILL IMPROVE ON SUNDAY AS A WEAK RIDGE BUILDS IN BEFORE THE NEXT SYSTEM CRASHES INTO CALIFORNIA ON MONDAY. THIS ONE BEARS WATCHING AS THE EUROPEAN BRINGS A FAIR AMOUNT OF MOISTURE WITH IT TO THE ENTIRE CWA. DID GO WITH AT LEAST 10 POPS OUT ON DAY 8 TO REFLECT THE POTENTIAL AND WENT WITH 20 POPS FOR FAR WESTERN LOCATIONS. && KENNEDY/HARRISON/JENSEN/BELL HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 9, 5:10 AM PDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 510 AM PDT TUE OCT 9 2007 CAZ519>521-100000- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- 510 AM PDT TUE OCT 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL MOVE ACROSS NORTHERN AND CENTRAL CALIFORNIA TODAY AND TONIGHT RESULTING IN INCREASED WINDS ACROSS THE SOUTHERN SIERRA TONIGHT AND EARLY WEDNESDAY. SOUTHWEST WINDS WITH GUSTS OVER 60 MPH ARE POSSIBLE OVER THE HIGHER ELEVATIONS WHILE GUSTS OVER 50 MPH ARE POSSIBLE IN THE OWENS VALLEY. SEE THE LATEST HIGH WIND WATCH FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM WILL RAPIDLY MOVE EAST ON WEDNESDAY WITH THE GUSTY SOUTHWEST WINDS DECREASING BY LATE MORNING AND INTO THE AFTERNOON. ANOTHER STORM IS EXPECTED TO CROSS OVER THE AREA ON FRIDAY RESULTING IN LOCALLY WINDY CONDITIONS ONCE AGAIN AND ISOLATED SHOWERS. DRY AND MILD CONDITIONS ARE THEN EXPECTED SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. AZZ001>003-036-CAZ522>527-NVZ014>022-100000- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 510 AM PDT TUE OCT 9 2007 /510 AM MST TUE OCT 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.